Nonlinear interaction of solitons and radiation. (English) Zbl 1194.78030

Summary: In the framework of the one-dimensional nonlinear Schrödinger equation a nonlinear interaction between solitons and radiation is studied both analytically and numerically. The results are applied for analysis of the relaxation of amplified (perturbed) optical solitons in fiber communications. It is shown that as a result of the nonlinear interference between solitons and radiation the relaxation of pulses to a new soliton has an oscillatory behavior. The oscillations are damping in a power-law fashion. A new effect is found: a mutual attraction of solitons appearing due to their scattering on a nonsoliton part.


78A55 Technical applications of optics and electromagnetic theory
35Q55 NLS equations (nonlinear Schrödinger equations)
Full Text: DOI


[1] Gardner, C. S.; Green, J. M.; Kruskal, M. D.; Miura, R. B., Phys. Rev. Lett., 19, 1095 (1967) · Zbl 1103.35360
[2] Hasegawa, A.; Tappet, F., Appl. Phys. Lett., 23, 142 (1973)
[3] Mollenauer, L. F.; Stolen, R. H.; Islam, M. N., Opt. Lett., 10, 229 (1985)
[4] Mollenauer, L. F.; Lichtman, E.; Neibelt, M. J.; Harvey, G. T., Electron. Lett., 29, 910 (1993)
[5] Satsuma, J.; Yajima, N., Prog. Theor. Phys. Suppl., No. 5, 284 (1974)
[6] Maimistov, A. I., Sov. Phys. JETP, 38, 693 (1974)
[7] Zakharov, V. E.; Shabat, A. B., Sov. Phys. JETP, 34, 62 (1972)
[8] Manakov, S. V., Sov. Phys. JETP, 38, 693 (1974)
[9] Deift, P. A.; Its, A. R.; Zhou, X., (Fokas, A. S.; Zakharov, V. E., Important Developments in Soliton Theory (1993), Springer-Verlag: Springer-Verlag Berlin-Heidelberg) · Zbl 0801.00009
[10] Zakharov, V. E.; Manakov, S. V.; Novikov, S. P.; Pitaevsky, L. P., Theory of Solitons [in Russian] (1980), Nauka: Nauka Moscow · Zbl 0598.35003
[11] Zakharov, V. E.; Mikhailov, A. V., Sov. Phys. JETP, 47, 1017 (1978)
[12] Zakharov, V. E.; Kuznetsov, E. A., Sov. Phys. JETP, 64, 773 (1986)
[13] Ablowitz, M. J.; Segur, H., Solitons and the Inverse Scattering Transform (1981), SIAM: SIAM Philadelphia · Zbl 0299.35076
[14] Newell, A. C., Solitons in Mathematics and Physics (1985), SIAM: SIAM Philadelphia · Zbl 0565.35003
[15] Beals, R.; Deift, P.; Tomei, C., Direct and Inverse Scattering on the Line, (Math. Survays and Monographs no. 28 (1988), Amer. Math. Soc: Amer. Math. Soc Providence) · Zbl 0699.34016
[16] Segur, H., J. Math. Phys., 17, 714 (1976)
[17] Novokshonov, V. Yu., Dokl. Akad. Nauk SSSR, 251, 799 (1980)
[18] Kuznetsov, E. A., Sov. Phys. Dokl., 22, 507 (1977)
[19] Mikhailov, A. V.; Yaremchuk, A. I., JETP Lett., 39, 296-299 (1984)
[20] Kuznetsov, E. A.; Mikhailov, A. V., JETP Lett., 60, 466 (1994)
[21] Chbat, M. W.; Pruncal, P. R.; Islam, M. N.; Soccolich, C. E.; Gordon, J. P., JOSA B, 10, 1386 (1993)
[22] Alonso, L. M., Phys. Rev. D, 32, 1459 (1985)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.